Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 11:07:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620617
  • Total Topics: 46759
  • Online Today: 273
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Yellow Eyes  (Read 1512 times)

0 Members and 1 Guest are viewing this topic.

Offline Dennis

  • Member
  • Posts: 781
Yellow Eyes
« on: January 26, 2007, 07:56:56 PM »
The last couple of days a few friends and co-workers have asked why my eyes are yellow.  I've done some research online and found that Reyataz, a med I'm taking, can cause this.  I also found that increased bilirubin can cause this as well.  My last set of labs determined that my bilrubin was high, but the doc didn't think it was enough to worry about. 

My question is...is there anything I can do to decrease the yellowness, such as maybe increasing my water intake.  I do drink very little water.

Thanks
Dennis

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Yellow Eyes
« Reply #1 on: January 26, 2007, 07:59:17 PM »
ask your nutritionist about fresh carrot juice for the beta carotene

oh yeah ask your doctor too

good luck
« Last Edit: January 26, 2007, 08:02:27 PM by allopathicholistic »

Offline Razorbill

  • Member
  • Posts: 622
Re: Yellow Eyes
« Reply #2 on: January 26, 2007, 08:07:39 PM »
The bilirubin levels can rise and fal with Reyataz.  Sunlight breaks down bilirubin - if you can get some sun, it may lessen it.

Offline Dennis

  • Member
  • Posts: 781
Re: Yellow Eyes
« Reply #3 on: January 26, 2007, 08:15:35 PM »
I was just thinking.  Two days ago I got a call from my doc.  My pharmacist had called to refill my prescriptions.  My doc said he was chainging my Reyataz from two 150 caps a day to one 300 mg cap.  I know it's the same dosage.  Could more reyataz being released with the higher dosed capsule than the two lower dosed capsules. 

Offline Nico

  • Member
  • Posts: 262
Re: Yellow Eyes
« Reply #4 on: January 26, 2007, 08:28:28 PM »
Dennis,
I would think not.  It is the same dosage.  I have been taking Reyataz prior to approval by the FDA.  My liver enzymes are normal except as you stated my bilirubin.  I am not sure about the suggestion of carrot juice. 

However, being slightly fair skinned, I got the tint in my eyes and skin for a short period.  I drink plenty of distilled water at home and always bottled on the road when travelling.  The distilled water is "empty" (no minerals) and flushes my system. 

I still have a higher than normal bilirubin count, but the yellow has gone and I have been on Reyataz now for four years and it has worked very well for me.

Roger
Poz since 1990.

Offline Seven

  • Member
  • Posts: 108
Re: Yellow Eyes
« Reply #5 on: January 27, 2007, 02:26:45 AM »
I take the yellow causing eye pills as well.
LOL!!

Yes mine are yellow as well...but not really bad, to the point that someone else would notice them unless I was to say look into my eyes..and tell me what colour they are.



Offline bocker3

  • Member
  • Posts: 3,262
  • You gotta enjoy life......
Re: Yellow Eyes
« Reply #6 on: January 27, 2007, 10:05:00 AM »
Hi Dennis,

Have you had a cold or any other sort of viral "thing" lately?  I've heard that a cold can increase the chances of jaundice when on Reyataz.  It should go down as you get better.  My bili went up initially after starting the Reyataz, but I never turned yellow.  THe last few sets of labs though, have my bili back in range (high end of the reference range, but in range).

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline Coffeechick88

  • Member
  • Posts: 431
Re: Yellow Eyes
« Reply #7 on: January 27, 2007, 02:46:21 PM »
I had that problem when I first started with the boosted Reyataz regimine, now not as much as it used to be, though some people have asked if I've used a light self-tanner.  I still have a high bilirubin, but it seems my body is able to tolerate it better--I notice the yellow tinge to me time to time, but it's not such that someone can say--"Oh my gosh you are jaundiced, do you have a problems with your LIVER????"  which actually happened to me when I started.  Anyhow, the Reyataz interferes with the body's normal process of breaking down bilirubin (a breakdown product of the red cells), it isn't anything harmful (it doesn't mean you have liver damage), but can be annoying since the yellow can happen--some can tolerate a lot without seeing yellow, but some may see it, if perhaps Norvir is added to boost it.  Have you recently started?  If so, it may go away on its own.  Something that causes an increased demand on the body--such as an illness can do it and you may see the yellowness fade.  Hydration levels and other things can influence the rise and fall.  As the others said, the sunlight can help break it down--it's kind of the same idea as the phototherapy we use for the babies who are jaundiced. 

So basically, time may help ease it.  If it continues to bother you, then you can go to your doctor.  I know someone who continues to take it since he tolerates it well, yellow eyes be damned.  For a lot of people, the yellow just bothers them.  The doctor can tweak around with your meds--maybe the dosage or switch to a replacement of the Reyataz that doesn't cause yellowing since once someone gets off the Reyataz, the bilirubin will return to normal and the yellow will stop.  so when you talk with the doctor, you can decide the best move.
Lucas James is here
Born 6-14-08 at 1233 am
8 lbs 14 oz, 22 in long

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.